MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804450-28
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right coronary artery (rca), with none calcification and none tortuosity.The balloon of the 4.50x28 mm xience skypoint stent delivery system (sds) was inflated once at 18 atmospheres for 40 seconds.Negative pressure was held for the entire removal.The balloon met resistance during removal and was removed partially deflated with the non-abbott guide catheter extension.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Device code 2017 clarifier- above rbpna.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficulties deflating the balloon was unable to be confirmed.The reported difficulty removing the device from the anatomy could not be replicated in a testing environment as they are based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation was unable to determine a conclusive cause for the reported deflation problem as no issue was identified during return device analysis.The reported difficulty to remove the device appears to be related to operational context of the procedure as it is likely the partially inflated balloon interacted with the guiding catheter.It was reported that the balloon of the 4.50x28 mm xience skypoint stent delivery system (sds) was inflated once at 18 atmospheres for 40 seconds.Negative pressure was held for the entire removal.The balloon met resistance during removal and was removed partially deflated with the non-abbott guide catheter extension.It should be noted that the xience skypoint everolimus eluting coronary stent system instruction for use (ifu), 1.0 device description the rated burst pressure (rbp) should be 16 atmospheres, section 10.0 precautions it states, ¿do not exceed the rated burst pressure (brp) as indicated in the product label.¿ additionally, per ifu section 10.4 stent /system removal: if during withdrawal of the catheter from the deployed stent, resistance is met steps need to be taken to improve balloon rewrap.The balloon needs to be re-inflated to nominal pressure, deflate and change the pressure to neutral.Per the account the balloon was inflated only once.In this case, it is unknown if the reported ifu violations caused or contributed to the reported complaint.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16293370
Report Number2024168-2023-01123
Device Sequence Number6408673
Product Code NIQ
UDI-Device Identifier08717648233586
UDI-Public08717648233586
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Model Number1804450-28
Device Catalogue Number1804450-28
Device Lot Number2030341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-ABBOTT GUIDELINER
Patient SexUnknown